1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Headache

Discussion in 'Low-carb Diet Forum' started by ExD, May 14, 2016.

  1. ExD

    ExD Type 2 · Well-Known Member

    Messages:
    208
    Likes Received:
    130
    Trophy Points:
    63
    Why would a type 2 who keeps his blood sugar consistently below 7 by eating LCHF start having headaches. These have worsened as the months have passed and now it is a constant dull ache - day and night. His doc has prescribed 8 x 5mg tablets of Prednisolone (which is a steroid) per day (to be taken with breakfast) but after a week on these things he's still feeling rough and totally washed out. He's 77 but usually very active and fit, now he's tired and frankly looks dreadful. He's also taking 5mg metformin.
     
  2. Bluetit1802

    Bluetit1802 Type 2 (in remission!) · Legend

    Messages:
    25,218
    Likes Received:
    30,674
    Trophy Points:
    298
    Sorry to hear about this. Constant headaches can be very draining.

    Is he dehydrated? That is one common reason for headaches. On LCHF he needs to drink masses of water.
     
  3. AndBreathe

    AndBreathe I reversed my Type 2 · Expert
    Retired Moderator

    Messages:
    9,999
    Likes Received:
    15,995
    Trophy Points:
    178
    Does the person you describe have any other medical issues? There are a million and one reasons for headaches, Have his bloods remained stable whilst taking the steroid? Many people find their levels elevate a bit with steroids.
     
  4. ExD

    ExD Type 2 · Well-Known Member

    Messages:
    208
    Likes Received:
    130
    Trophy Points:
    63
    Sorry - I don't know him well enough to ask! Silly of me to expect someone on here to have a magic wand and would say 'ah - thats easy its ............ '. I've gained so much help myself from the group I was beginning to expect miracles ..... :) I had a vague thought that metformin could cause headaches.
     
  5. Munkki

    Munkki Type 2 · Well-Known Member

    Messages:
    466
    Likes Received:
    3,402
    Trophy Points:
    158
    It could, really, be anything. I had headaches during the last few weeks and found that I was not eating enough salt. However, I was eating very tiny amounts of salt, as I was cooking all my food myself and not adding any.
     
  6. ExD

    ExD Type 2 · Well-Known Member

    Messages:
    208
    Likes Received:
    130
    Trophy Points:
    63
    Food for thought there, thanks folks. He's been sent for a CT scan so that might bring up a solution (or at least - a reason!)
     
  7. Jasperville

    Jasperville Type 2 · Well-Known Member

    Messages:
    149
    Likes Received:
    94
    Trophy Points:
    68
    In blood sugar 101, Jenny Ruhl says increase salt intake for headaches, but also take a high dose Magnesium supplement. I have had headaches all my life, but they have reduced dramatically since taking Magnesium.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook